Tennessee, 2005

Damaging Wind in Tennessee, September 15, 2005

September 15, 2005 · NWS MRX · 1 event in 1 county or zone

One tree was downed on Mullens Cove Road four miles east of Jasper.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

One tree was downed on Mullens Cove Road four miles east of Jasper.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 15, 1:02 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 15, 1:02 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EDT THU SEP 15 2005

.SHORT TERM....(TONIGHT AND FRIDAY)...WEAK COLD FRONT STRETCHED
ACROSS THE OHIO VALLEY VALLEY DOWN INTO THE SOUTHERN PLAINS IS
MAKING LITTLE PROGRESS IN ITS MOVEMENT TO THE SOUTHEAST...TOWARD
THE MRX CWA. CONVECTION TRAVELING WITH A SHORT WAVE ALONG AND IN
ADVANCE OF THE FRONT IS SLOWLY APPROACHING THE OUR AREA.
ADDITIONALLY... ISOLATED THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF
THE MAIN BAND OF STORMS. AS A RESULT...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA
THIS EVENING AND OVERNIGHT. MAIN FRONTAL PASSAGE AND ASSOCIATED
PRECIP SHOULD REACH INTO THE AREA TOWARDS MORNING...AND CONTINUE TO
MOVE THROUGH INTO THE EARLY AFTERNOON HOURS. POPS WILL DECREASE BY
LATE AFTERNOON AS THE FRONT EXITS THE AREA.

.LONG TERM...DRIER AIR MOVES IN BEHIND FRONT FRIDAY EVENING
SILENCING CONVECTION. RETURN TO HIGH AND DRY WITH RETURN OF RIDGING
OVER EASTERN CONUS. TEMPS WILL MODERATE A LITTLE AS SLIGHTLY COOLER
AIR ADVECTS IN, BUT WILL WARM BACK UP TO ABOVE NORMAL BY EARLY PART
OF WEEK. HAVE INCREASED POPS MONDAY NIGHT THROUGH TUESDAY TO 10%
(FROM ZERO) DUE TO PASSAGE OF VERY WEAK FRONT AND ASSOCIATED
WEAKENING SHORT WAVE. MOST AREAS WILL SEE LITTLE RAIN WITH CURRENT
SYSTEM AND THEN WE GET A WEEK OF MORE DRYING. LOOKS LIKE IT COULD
BE THE BEGINNING OF A DROUGHT AS WE ARE ALREADY IN A D-ZERO
CLASSIFICATION (ABNORMALLY DRY).

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  86  63  87 /  30  40  20   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  85  59  83 /  30  40  20   0
OAK RIDGE, TN  68  85  58  82 /  30  40  20   0
TRI CITIES AIRPORT, TN  63  83  53  80 /  30  40  20   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MB/BB
Hazardous weather outlook, Sep 15, 3:35 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
535 AM EDT THU SEP 15 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-160900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
535 AM EDT (435 AM CDT) THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK COLD FRONT IS STILL EXPECTED TO APPROACH THE REGION FROM THE
NORTHWEST...AND MAY BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON FRIDAY.  OTHERWISE...DRY WEATHER WILL CONTINUE WITH
SLIGHTLY COOLER TEMPERATURES FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

LCM

The radar

The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
September 15, 5:10 PM CST
Where
Marion County, 4 mi E of Jasper
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
35.083, -85.567

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474820.